20 March, 2007

Study Shows "Ritalin" Has No Effect on "Hyper-Calvinism"

LYNCHBURG, VIRGINIA

The results of a recent study were released Monday regarding the drug Ritalin. Ritalin is often used to treat people with ADHD (Attention Deficit/ Hyper-Activity Disorder), but last year it caught the attention of researchers in the world of theology. A study group was formed at Liberty University, Lynchburg, Virginia, to see if Ritalin would have the same calming effect on "hyper-calvinism."

"We took ten volunteers from among our students who were hyper-calvinists." Said the program's director, Ergun Caner. "These students were then safely administered the drug Ritalin for 6 months."

The ten students were sought out through an ad in the school's newspaper asking the question, "Do you believe God is sovereign in salvation? Then come to the Student Center at 5PM tomorrow for a special celebration!"

At the beginning of the study the students were asked only two questions to determine if they were "hyper-calvinists."

"Do you choose God, or does God choose you?"
"Did Jesus die for everyone or only the elect?"


After six months of being on Ritalin the students were asked the same two questions. For all ten students none of their responses changed.

"We're back to square one now as to how we're going to deal with the growing problem of hyper-calvinism here at Liberty." Said a disappointed Caner. "This hyper-calvinism problem is just out of control!"

"I think one of the problems was that they don't understand the difference between Calvinism and hyper-calvinism." Said Liberty student Alex Ferguson. "I'm a Calvinist. I still believe in evangelism and preaching the gospel to all people."

On top of the disappointing results of the research, Liberty University now faces another problem. The parents of those students involved in the research are furious at the school.

"My son was led to believe he was participating in a study to see if he could 'concentrate and think more clearly.'" Said one parent. "They never told him they were trying to change his theology with a bunch of pills."

"This probably wasn't our best idea." Said Caner. "We'll make good on this with these parents, but this still doesn't fix our hyper-calvinism problem. I just wish there was something out there that could help."

6 comments:

Chuck Spurgeon said...

Wait, you mean reading intellectual and theological giants like Dave Hunt didn't do the trick?

Chris said...

This story can't be real. Are you telling me there are Calvinists at Liberty U???

Jacob Douvier said...

Once again, nicely done, Tominthebox! I'm sure Liberty will start cracking down on all the "Elextacy" abuse next...

Jeff said...

Jacob... Now that's funny!!!

Joshua A. Hitchcock said...

Obviously, the evangelistic endeavors of those hyper-calvinists is not due to their hyper-calvinism but must be a side effect of ritalin. How can anyone say that Caner doesn't know the difference between Calvinism and Hyper-Calvinism? Isn't he an expert?

dark_one said...

My name is Lance Burnet and i would like to show you my personal experience with Ritalin.

I am 56 years old. I have taken Ritalin for 30 years. I have been diagnosed with a mild form of narcolepsy. I use 4 (10 MG ) pills per day. The drug ahs worked wonders and eliminated the drowsiness and sleep attacks. My concern now is the length of time I have been on it. When taking a "drug holiday" it seems like my symptoms are worse.

I have experienced some of these side effects-
rebound effect when dosage wears off.

I hope this information will be useful to others,
Lance Burnet

Ritalin Side Effects